MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8157596
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros potassium (k+) results were obtained from a single patient sample using vitros k+ lot 4102-1194-8274 tested on a vitros xt 7600 integrated system.Vitros k+ patient sample results of 3.5, 4.8, 3.6, 5.0, 3.7 mmol/l vs.The expected result of 2.9 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected patient sample results were obtained from a single patient sample and were not reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros potassium (k+) results were obtained from a single patient sample using vitros k+ lot 4102-1194-8274 tested on a vitros xt 7600 integrated system.The assignable cause of the event is unknown.Historical vitros k+ lot 4102-1194-8274 quality control results were within expectation, and precision testing using this lot with performance verifier fluids was within ortho acceptable guidelines, indicating a reagent related issue is not a likely contributor to the event.Additionally, continual tracking and trending does not indicate a systemic issue with vitros k+ lot 4102-1194-8274.Although the customer did not process diagnostic precision testing on the vitros xt7600 system, an issue with the analyzer is not a likely contributor to the event based on acceptable historical qc and acceptable pv results from the vitros k+ precision testing.Pre-analytical sample processing could not be entirely ruled out as a contributing factor as the customer is not following the device manufacturers protocol for sample preparation.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.

Brand Name
VITROS CHEMISTRY PRODUCTS K+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24251687
Report Number1319809-2026-00004
Device Sequence Number13254399
Product Code CEM
UDI-Device Identifier10758750010233
UDI-Public(01)10758750010233(17)270301(11)250922(10)410211948274
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8157596
Device Lot Number4102-1194-8274
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown